Custom Search

News

Monday 18 June 2007

Multi-drug overdose risperidone, ziprasidone, valproate, trihexyphenidyl, and clonazepam.

By: Rajkumar AP, Jebaraj P, Tharyan P.

J Assoc Physicians India 2007 Feb;55():146-8

Risperidone and ziprasidone are commonly used as first line drugs for the treatment of psychotic disorders and overdose with these agents is increasingly being reported. Relatively few of these reports have involved co-ingestion of multiple psychotropic agents. We report a case of overdose with risperidone, ziprasidone, valproate, trihexyphenidyl and clonazepam in a 25 years female, who recovered uneventfully with supportive management. Notwithstanding the benign outcome in this instance, age, co-ingested drugs, active metabolites and medical co-morbidity are critical issues in overdose with atypical antipsychotics. As prescription of these drugs continues to increase in developing countries, systematic studies evaluating their clinical toxicity and management are necessary. The issues associated with overdose of multiple psychotropic agents and appropriate management policies are highlighted.

Use of this site is subject to the following terms of use